I've been on Wellbutrin about 2 weeks and my anxiety is seriously increased. Would it usually have started taking effect by now? I'm feeling like it's making me worse but don't want to give up too soon. Anyone experienced this?
Wellbutrin is a slow metabolized, which means it takes a while before it builds to full strength in your body, usually somewhere in the 3-6 week time period. Did you have any anxiety issues previously, even if it was before you began the Wellbutrin? If so, it may just be your normal anxiety. Unless it's very bad, it would be good to try at least 1-2 more weeks and see what happens. The nice thing about Wellbutrin is that because it builds up in the body you can stop all at once (there are always the few exceptions) so you shouldn't worry about if staying on it longer may cause difficulties coming off of it.
Wellbutrin caused my anxiety to increase even after 4 weeks on it. It is not usually the first line of defense if you have anxiety. You can try to stay with it another couple of weeks to see if helps your anxiety. You may want to talk to your doctor about the increase in anxiety and other options.
Let us know how it goes.
I have had three previous psychiatrists in the past tell me that Wellbutrin is one of the worst antidepressants for anxiety. My first one had prescribed it to me having diagnosed me with bipolar disorder before even talking to me. He saw tats and said that's an impulsive move. Regardless, I took one and felt as though I was just starting to come down off a stimulant. Very jittery and nervous. Took that one and flushed the rest. Make sure you tell Doc exactly how you feel. There's a ton of them out there and it's not an exact science. Trial and error.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 days ago • 37 answers
Updated 26 Oct 2016 • 2 answers
Updated 10 Mar 2017 • 2 answers
Updated 20 Mar 2017 • 1 answer
Updated 9 Oct 2018 • 1 answer